Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 74, NWS Great Falls, MT

August 21, 2012Chouteau County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 21, 2012, 7:06 PM MDT for Chouteau County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2012, 7:06 PM MDT (01:06 UTC)
Expired
Aug 21, 2012, 7:45 PM MDT
In force
39 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

County Chouteau County, MT

The radar

The Great Falls radar (KTFX), 104 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 1.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4158 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WUUS55 KTFX 220106
SVRTFX
MTC015-220145-
/O.NEW.KTFX.SV.W.0074.120822T0106Z-120822T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
706 PM MDT TUE AUG 21 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF BIG SANDY...

* UNTIL 745 PM MDT

* AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
  EAST OF THE KNEES TO 12 MILES NORTH OF GERALDINE...MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE FORT BENTON...LOMA...BIG SANDY.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH ARE LIKELY WITH
THESE STORMS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN FORT BENTON WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&


LAT...LON 4802 10952 4796 10953 4768 11029 4808 11111
      4814 11097 4813 11083 4819 11082 4823 11074
      4822 11064 4827 11062 4831 11050 4831 11010
TIME...MOT...LOC 0105Z 240DEG 33KT 4808 11087 4778 11027

$$

COULSTON
2 follow-up statements
570 
WWUS55 KTFX 220126
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
726 PM MDT TUE AUG 21 2012

MTC015-220145-
/O.CON.KTFX.SV.W.0074.000000T0000Z-120822T0145Z/
CHOUTEAU MT-
726 PM MDT TUE AUG 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHERN CHOUTEAU COUNTY...

AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF LOMA 
TO 21 MILES EAST OF LOMA...OR ALONG A LINE EXTENDING FROM 22 MILES 
NORTH OF FORT BENTON TO 24 MILES SOUTH OF BIG SANDY...MOVING 
NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BIG SANDY BY 745 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN FORT BENTON WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 4802 10952 4796 10953 4768 11029 4808 11111
      4814 11097 4813 11083 4819 11082 4823 11074
      4822 11064 4827 11062 4831 11050 4831 11010
TIME...MOT...LOC 0125Z 240DEG 33KT 4816 11062 4786 11003

$$

COULSTON
183 
WWUS55 KTFX 220144
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
744 PM MDT TUE AUG 21 2012

MTC015-220155-
/O.EXP.KTFX.SV.W.0074.000000T0000Z-120822T0145Z/
CHOUTEAU MT-
744 PM MDT TUE AUG 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOUTEAU COUNTY HAS
EXPIRED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 4802 10952 4796 10953 4768 11029 4808 11111
      4814 11097 4813 11083 4819 11082 4823 11074
      4822 11064 4827 11062 4831 11050 4831 11010
TIME...MOT...LOC 0145Z 240DEG 33KT 4824 11037 4794 10979

$$

COULSTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:50 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 21, 5:50 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
550 PM MDT TUE AUG 21 2012

.DISCUSSION...
THIS AFTERNOON THROUGH THURSDAY EVENING...STRONG HIGH PRESSURE RIDGE
THAT HAS BEEN OVER OUR REGION PAST FEW DAYS BRINGING THE HOT AND DRY
CONDITIONS HAS MOVED INTO ERN MT IN RESPONSE TO SHORTWAVE TROF
MOVING INLAND ALONG THE WA/OR COAST.  COLD FRONT ASSOCIATED WITH THE
PACIFIC TROF CURRENTLY LOCATED FROM THE LOWER ID PANHANDLE TO JUST
WEST OF MISSOULA AND INTO FAR NW GLACIER COUNTY.  CLUSTER OF
THUNDERSTORMS AHEAD OF THE FRONT PUSHED THRU GLACIER NP AROUND 1PM
WITH GUSTY OUTFLOW WINDS AND ARE NOW EXITING INTO NRN TOOLE COUNTY
AND FAR SOUTHERN ALBERTA.  SECOND CLUSTER OF STORMS IS CURRENTLY
DEVELOPING OVER BEAVERHEAD/MADISON COUNTIES.  AS THE FRONT CROSSES
THE MIDDLE/SRN PORTIONS OF THE CONTINENTAL DIVIDE AROUND 6PM...
EXPECT THUNDERSTORM COVERAGE TO INCREASE OVER CENTRAL/SOUTHWEST MT
THROUGH ABOUT 10 PM.  A FEW OF THESE CELLS MAY BECOME STRONG ENOUGH
TO PRODUCE OUTFLOW GUSTS OF 40-50 MPH AND SOME SMALL HAIL.  MOST OF
THE STRONGER CELLS SHOULD DISSIPATE TOWARD MIDNIGHT BUT SHOWERS WITH
A FEW WEAKER CELLS WILL CONTINUE OVER ERN PORTIONS OF THE COUNTY
WARNING AREA INTO WED MORNING.  PRECIPITATION SHOULD END FOR GOOD BY
MIDDAY WED AS THE TROF AXIS PASSES OVERHEAD.  HIGH PRESSURE RIDGING
RETURNS ON THURS THOUGH NOT AS STRONG AS EARLIER...SO WE WILL SEE
THE MOSTLY CLEAR SKIES BUT TEMPERATURES WILL NOT BE AS WARM AS SEEN
PAST FEW DAYS.  COOLER AIRMASS BEHIND THE FRONTAL SYSTEM WILL DROP
TEMPERATURES BACK INTO THE LOW-MID 80S TOMORROW BUT CLIMB BACK TO
THE MID-UPPER 80S ON THURS AS THE AIRMASS MODERATES FROM WARMING
SOUTHWEST FLOW ALOFT.
WARANAUSKAS

THURSDAY NIGHT THROUGH TUESDAY...CONFIDENCE IN THE FORECAST IS ON
THE LOW END LATER IN THE WEEKEND AND EARLY NEXT WEEK AS MODELS
DIFFER FROM ONE ANOTHER WITH THE UPPER AIR PATTERN AND EVEN FOR A
PARTICULAR MODEL..RUN-TO-RUN CONSISTENCE HAS ON OCCASION BEEN
POOR. AN UPPER TROUGH IS FORECAST TO SWING THROUGH THE FORECAST AREA
ON FRIDAY. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA LATE
THURSDAY INTO THURSDAY NIGHT. MODELS ARE DRY WITH THE FRONT AND
TROUGH THURSDAY NIGHT/FRIDAY WITH THE POSSIBLE EXCEPTION OF NEAR THE
CANADIAN BORDER. ALTHOUGH MODELS TEND TO KEEP PRECIPITATION JUST
NORTH OF THE BORDER THE ECMWF DOES HAVE PRECIPITATION FARTHER SOUTH.
HAVE ADDED A SLIGHT CHANCE OF SHOWERS TO THE ZONES BORDERING CANADA.
FARTHER SOUTH REMOVED THE MENTION OF PRECIPITATION OVER A PORTION OF
SOUTHWEST MONTANA AS MODELS INDICATE A DRY AIRMASS. LATE SATURDAY AN
UPPER RIDGE IS FORECAST TO DEVELOP OVER THE FORECAST AREA ACCORDING
TO THE ECMWF (EUROPEAN) AND GEM (CANADIAN) MODELS BUT THE GFS DOES
NOT DO THIS UNTIL SUNDAY. BY EARLY NEXT WEEK EXPECT SOUTHWEST FLOW
ALOFT OVER THE AREA. MODELS DIFFER WITH WEATHER DISTURBANCES
EMBEDDED IN THIS FLOW. ALTHOUGH MODELS WITH THE EXCEPTION OF THE GEM
ARE ON THE DRY SIDE..DID ADD A SLIGHT CHANCE OF SHOWERS TO THE
MOUNTAINS OF SOUTHWEST MONTANA. THE MAIN CHANGE TO INHERITED
TEMPERATURES WAS TO COOL HIGHS ON FRIDAY BEHIND THE COLD FRONT.
BLANK

&&

.AVIATION...
UPDATED 2341Z.
AN UPPER LEVEL SHORTWAVE WILL CROSS THE DIVIDE TONIGHT AND MOVE INTO
EASTERN MONTANA EARLY WEDNESDAY MORNING. AN ASSOCIATED COLD FRONT
WILL CROSS THE ROCKIES AND MOVE THROUGH THE ADJACENT PLAINS AFTER
MIDNIGHT. SCATTERED EVENING THUNDERSTORMS WILL MOVE EAST AND
NORTHEAST THROUGH THE EVENING. THE MAIN THREAT FROM THESE STORMS
WILL BE LIGHTNING AND GUSTY WINDS. MVFR CONDS ARE POSSIBLE NEAR
THUNDERSTORMS...ELSEWHERE VFR CONDS ARE EXPECTED THROUGH THE NEXT 24
HOURS.

&&

.FIRE WEATHER...
COLD FRONT APPROACHING FROM THE WEST TUES EVE WILL GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE
GUSTY OUTFLOW WINDS OF 40 MPH OR GREATER. WITH MOST STORMS
EXPECTED TO PRODUCE MEASURABLE RAINFALL AND MATCHING HIGHER
HUMIDITIES...THREAT OF IGNITION STARTS FROM LIGHTNING SHOULD BE
SLIGHTLY REDUCED BUT GIVEN THE CURRENT WIDESPREAD DRY SURFACE
CONDITIONS THERE IS STILL DECENT POTENTIAL FOR SOME NEW STARTS WITH
TONIGHTS STORMS. COOLER TEMPERATURES TOMORROW WILL ALLOW AFTN
HUMIDITIES TO GENERALLY REMAIN IN THE UPPER TEENS TO UPPER 20S.
NEXT CHANCE FOR FIRE WEATHER CONCERNS COMES FRIDAY WHEN A SHARP
BUT DRY COLD FRONT SWEEPS ACROSS THE STATE ACCOMPANIED BY GUSTY
WINDS. THOUGH HUMIDITIES SHOULD INCREASE IN RESPONSE TO MUCH
COOLER TEMPERATURES...THEIR IMPACT MAY BE REDUCED BY THE STRONG
WINDS...THUS INCREASING THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS AND FIRE WEATHER HEADLINES.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  59  85  53  87 /  50  10   0   0
CTB  53  81  47  80 /  60  10   0   0
HLN  57  85  53  88 /  50  20   0   0
BZN  51  85  46  88 /  30  20   0  10
WEY  41  77  36  78 /  30  10   0   0
DLN  50  80  47  83 /  50  10   0  10
HVR  59  87  51  89 /  50  20   0   0
LWT  55  82  50  86 /  30  30  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT BEAVERHEAD...
JEFFERSON...MADISON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 21, 3:30 AM MDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 AM MDT TUE AUG 21 2012

MTZ008>015-044>055-220930-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
330 AM MDT TUE AUG 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 21, 5:57 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
557 PM MDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND GST     ULM                     47.43N 111.51W
08/21/2012  E55 MPH          CASCADE            MT   NWS EMPLOYEE

&&

UTTECH
Special weather statement, Aug 21, 6:07 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
607 PM MDT TUE AUG 21 2012

MTZ048-220045-
SOUTHERN ROCKY MOUNTAIN FRONT MT-
607 PM MDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND CLARK AND
SOUTHERN TETON COUNTIES UNTIL 645 PM MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF
AUGUSTA...OR 23 MILES SOUTHWEST OF CHOTEAU...MOVING NORTHEAST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN LEWIS AND CLARK COUNTY INCLUDING AUGUSTA...
  RURAL SOUTHERN TETON COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4796 11231 4764 11204 4749 11205 4735 11253
      4769 11279
TIME...MOT...LOC 0006Z 235DEG 10KT 4757 11249

COULSTON
Local storm report, Aug 21, 6:11 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
611 PM MDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     GREAT FALLS             47.50N 111.29W
08/21/2012  E55 MPH          CASCADE            MT   BROADCAST MEDIA

&&

UTTECH
Local storm report, Aug 21, 6:14 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     5 WSW GREAT FALLS       47.47N 111.38W
08/21/2012  M51 MPH          CASCADE            MT   ASOS

&&

UTTECH
Special weather statement, Aug 21, 6:22 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
622 PM MDT TUE AUG 21 2012

MTZ012>014-049-220100-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-CHOUTEAU
MT-EASTERN TETON MT-
622 PM MDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS AND CLARK...EXTREME
SOUTHEASTERN TETON...SOUTHWESTERN CHOUTEAU AND CASCADE COUNTIES UNTIL
700 PM MDT...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM 11 MILES
WEST OF FORT BENTON TO 8 MILES NORTH OF WOLF CREEK...AND MOVING EAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   CARTER...
   CASCADE... FLOWEREE AND  ULM...
   BLACK EAGLE... CRAIG AND  GREAT FALLS...
   FORT BENTON AND  MALMSTROM AFB...
   SAND COULEE AND  TRACY...
   CENTERVILLE... STOCKETT AND  HIGHWOOD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4775 11036 4700 11143 4700 11154 4692 11154
      4691 11165 4689 11160 4682 11167 4717 11222
      4799 11098
TIME...MOT...LOC 0022Z 285DEG 25KT 4788 11087 4713 11206

COULSTON
Special weather statement, Aug 21, 6:54 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
654 PM MDT TUE AUG 21 2012

MTZ013-220145-
CHOUTEAU MT-
654 PM MDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOUTEAU COUNTY UNTIL 745
PM MDT...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF FORT BENTON...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   FORT BENTON...
   LOMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4817 11014 4774 11074 4794 11110 4814 11087
      4814 11082 4818 11082 4823 11077 4822 11063
      4831 11062 4831 11042
TIME...MOT...LOC 0054Z 220DEG 28KT 4791 11081

COULSTON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:07 PM MDTSpecial Weather StatementTFXTeton38 min
Aug 21, 6:22 PM MDTSpecial Weather StatementTFXCascade38 min
Aug 21, 6:54 PM MDTSpecial Weather StatementTFXChouteau51 min
Aug 21, 7:48 PM MDTSpecial Weather StatementTFXHill42 min
Aug 21, 8:40 PM MDTSpecial Weather StatementTFXBlaine, Fergus65 min
Aug 22, 2:04 PM MDTFire Weather WatchTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more15 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.